MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA AMIS LARGE BLADE (H=101 MM); SURGICAL INSTRUMENT FOR HIP SURGERY

MEDACTA INTERNATIONAL SA AMIS LARGE BLADE (H=101 MM); SURGICAL INSTRUMENT FOR HIP SURGERY
Catalog Number 01.15.10.0084
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 01 april 2019: lot 1851789: (b)(4) items manufactured and released on 24-aug-2018.No anomalies found related to the problem.To date, no similar event has been reported on this lot.Visual inspection performed by r&d (b)(4): during the analysis it was noticed that the geometry of the right fork where the tooth is missing had a deformation.It is possible that the root cause is related to a bad usage of the instrument, different from its intended use.
 
Event or Problem Description
After taking out the blade from the scar it was noticed that one tooth was broken.The broken part was found and removed from the patient's body.The surgery was completed successfully.

Brand Name
AMIS LARGE BLADE (H=101 MM)
Common Device Name
SURGICAL INSTRUMENT FOR HIP SURGERY
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8482789
Report Number3005180920-2019-00225
Device Sequence Number16511744
Product Code LXH
UDI-Device Identifier07630040735087
UDI-Public07630040735087
Combination Product (Y/N)N
Initial Reporter CountryIS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number01.15.10.0084
Device Lot Number1851789
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2019
Initial Report FDA Received Date04/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age70 YR
Patient Weight80